MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90184
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during one left mca (middle cerebral artery) acute occlusion procedure, when delivering the guider to the left ica (internal carotid artery) c1 tail, then delivered catalyst under the guiding of microcatheter and synchro guidewire to icac7.Flushed and delivered a subject retriever but resistance was encountered while advancing the subject retriever in microcatheter.Tried to deliver it to the thrombus and then withdrew the microcatheter to deploy the subject retriever, and after waiting for 5 minutes, the subject retriever was not expanded as expected.The subject retriever was withdrawn, and it was found to be deformed.The subject retriever was replaced with another new retriever to continue the procedure successfully.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Additional Manufacturer Narrative
D4 expiration date - added.D9/h3 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.H3 summary attached ¿ updated.H4 manufacturing date ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.Visual of the subject retriever device revealed that the insertion tool was kinked/bent.The retrieved coils and the retriever shaped section were damaged.Functional inspection was performed as the insertion tool was flushed, and the retriever was advanced with some resistance experienced.The retriever advanced through the demo trak21 catheter without difficulties.The reported complaint could not be confirmed as the event is procedure/patient related.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information received indicated the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition during preparation/prior to use on the patient.During analysis, the insertion tool was found to be kinked/bent the retriever coils were found to be damaged and the shaped section was found to be damaged.The device was flushed and was advanced with friction going thru the insertion tool.It is probable that the insertion tool was damaged during the procedure.As a result, the damaged insertion tool could have caused damage to the device during advancement into the microcatheter and may have contributed to the reported stent deployment issue.An assignable cause of procedural factors will be assigned to the reported 'retriever difficult/unable to go through catheter shaft, retriever shaped section will not fully open inside vessel and retriever shaped section damage' and the reported as analyzed ¿retriever insertion tool kinked/bent', 'retriever coils damaged', 'retriever shaped section damage' and 'retriever difficult/unable to be advanced out of insertion tool' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TREVO PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16518777
Report Number3012931345-2023-00039
Device Sequence Number3302068
Product Code NRY
UDI-Device Identifier00815742001846
UDI-Public00815742001846
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2023
Device Model Number90184
Device Catalogue Number90184
Device Lot Number0000090983
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F GUIDER SOFT TIP (STRYKER); CATALYST 6 (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); TREVO PRO 18 MICROCATHETER (STRYKER)
Patient Age74 YR
Patient SexFemale
Patient RaceAsian